Hello, Anyone out there going through a bit of depression while waiting to get the right Synthroid dosage? I went from hyperthyroidism to hypo after nuclear ablation in December. It seems like it's taking forever to get my levels right. Also having trouble with weight gain and fat around my middle. Thanks for any info and/or advice! Glad I found this board.
Fellow RAI person here. Depression is a normal reaction. Expect a full year after RAI before you stabilize.
I used anti-anxiety meds for a while while I was adjusting post RAI. HELPED TREMENDOUSLY.
Things you can do to help right now.
1. realize that you just underwent a MAJOR medical procedure and it will take time to recover.
2. Eliminate most/all iodine from your diet. (its in everything read labels) Iodine is processed in your thyroid. Every time you use iodized salt you are triggering your thyroid gland to work. Which kind of defeats the slow death via radiation. Once your labs are stable, then readd it.
3. Give yourself a break. stop/limit all the stimulants (caffine) allow your body to adjust to the replacement thyroid hormone and learn to function on it.
4. plenty of rest - kick all the unnecessary stuff off your plate and slow down a bit.
5. Don't believe the endocrinologists when they say "Oh your going to gain a little weight"
"a little weight" to an endocrinologist = 40 pounds.
Thanks, Paja. I hadn't heard that about depression for a year. I had stopped Prozac 20 mg around the time of the ablation so will just start it up again. This blue/depressed feeling comes and goes and makes sense it's the procedure. Now if I could just get the weight gain under control. I'm going to the gym 3 days a week, walking and eating right (1200 calories a day). HOPE it's not gonna be 40 lbs!! Do you also get hot and cold off and on? I find that it's rare times when I feel just right and not chilly or sweating.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.